Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 48, NWS Melbourne, FL

April 28, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 28, 2006, 3:28 AM EDT for 5 counties in Florida. It took effect at Apr 28, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 3:28 AM EDT (07:28 UTC)
In effect from
Apr 28, 2006, 1:00 PM EDT
Expired
Apr 28, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 280728
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
328 AM EDT FRI APR 28 2006

FLZ058-280830-
/O.CAN.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
OKEECHOBEE-
328 AM EDT FRI APR 28 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

FLZ044-045-053-144-282300-
/O.UPG.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
/O.NEW.KMLB.FW.W.0048.060428T1700Z-060428T2300Z/
/O.NEW.KMLB.FW.A.0040.060429T1700Z-060429T2300Z/
NORTHERN LAKE-ORANGE-OSCEOLA-SOUTHERN LAKE-
328 AM EDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING.

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON WITH GUSTS TO 25 MPH LIKELY. DRIER AIR WILL SETTLE
ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS
FRIDAY AFTERNOON AND EARLY EVENING...WHICH WILL LEAD TO INCREASED
FIRE SENSITIVITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ041-046-282300-
/O.UPG.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
/O.NEW.KMLB.FW.W.0048.060428T1700Z-060428T2300Z/
INLAND VOLUSIA-SEMINOLE-
328 AM EDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON WITH GUSTS TO 25 MPH LIKELY. DRIER AIR WILL SETTLE
ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS
FRIDAY AFTERNOON AND EARLY EVENING...WHICH WILL LEAD TO INCREASED
FIRE SENSITIVITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

TES
1 follow-up statement
000 
WWUS82 KMLB 282309
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
709 PM EDT FRI APR 28 2006

FLZ044-045-053-144-291000-
/O.EXP.KMLB.FW.W.0048.000000T0000Z-060428T2300Z/
/O.CON.KMLB.FW.A.0040.060429T1700Z-060429T2300Z/
NORTHERN LAKE-ORANGE-OSCEOLA-SOUTHERN LAKE-
709 PM EDT FRI APR 28 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. 

DRY CONDITIONS ARE EXPECTED OVER INTERIOR CENTRAL FLORIDA ON
SATURDAY AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO FALL BELOW 35 PERCENT FOR MORE THAN 3 HOURS MAINLY
WEST OF THE METRO ORLANDO AREA. ELSEWHERE...ONSHORE FLOW FROM THE
ATLANTIC WILL KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS
FOR COASTAL SECTIONS OF EAST CENTRAL FLORIDA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ041-046-290015-
/O.EXP.KMLB.FW.W.0048.000000T0000Z-060428T2300Z/
INLAND VOLUSIA-SEMINOLE-
709 PM EDT FRI APR 28 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:52 AM EDT, 36 minutes earlier.

Area forecast discussion, Apr 28, 2:52 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
252 AM EDT FRI APR 28 2006

...BREEZY NORTHEAST WINDS EXPECTED THROUGH THIS WEEKEND...
...LARGE NORTHEAST SWELLS OVER THE ATLANTIC WATERS THIS WEEKEND...

.DISCUSSION...

TODAY/TONIGHT...INCREASING NELY GRADIENT TODAY BETWEEN LOW PRESSURE
CENTER SPINNING OFF THE CAROLINA COAST AND HIGH PRESSURE BUILDING
OVER THE ERN CONUS. NORTHEAST BREEZES AND A LESS HUMID AIR MASS WILL
PRODUCE A MORE COMFORTABLE DAY...WITH HIGH TEMPS SEVERAL DEGREES
LOWER THAN ON THURS...WITH UPPER 70S/NR 80 AT THE IMMEDIATE E COAST
AND LOW/MID 80S INLAND. ONSHORE FLOW WILL ACT TO MODERATE TEMPS A
LITTLE AT THE COAST OVERNIGHT AS WELL...WITH MID/UPPER 50S INLAND
AND LOWER/MID 60S AT THE COAST. A FEW MARINE SC MAY ADVECT ONSHORE
BUT OVERALL A GOOD DEAL OF SUNSHINE EXPECTED TODAY.

SATURDAY-SUNDAY...A STRONG SURFACE HIGH PRESSURE RIDGE ALONG THE
EAST COAST OF THE U.S. COMBINED WITH AN AREA OF LOW PRESSURE IN THE
WESTERN ATLANTIC WILL CONTINUE TO KEEP A FAIRLY TIGHT GRADIENT OVER
THE AREA. THIS WILL ALLOW FOR CONTINUED BREEZY NORTHEAST FLOW ACROSS
ECFL THIS WEEKEND. FLAT RIDGING ALOFT WILL MOVE ACROSS THE FLORIDA
PENINSULA THIS WEEKEND AHEAD OF AN APPROACHING WEAK AREA OF LOW
PRESSURE. EXPECT MOSTLY SUNNY CONDITIONS BEGINNING THE DAY ON
SATURDAY WITH SOME MID/HIGH LEVEL CLOUDINESS STREAMING SOUTHEASTWARD
ACROSS THE REGION AHEAD OF THE APPROACHING SYSTEM. CLOUDS WILL
THICKEN OVER THE AREA SATURDAY NIGHT INTO SUNDAY. TEMPERATURES THIS
WEEKEND WILL CONTINUE TO BE A FEW TO SEVERAL DEGREES COOLER THAN
SEASONAL NORMS WITH UPPER 70S ALONG THE COAST TO LOWER 80S ACROSS
THE INTERIOR. LOWS WILL CONTINUE TO BE IN THE UPPER 50S TO LOWER
60S. LATEST MODEL RUNS ARE A BIT SLOWER AND SOUNDINGS MORE STABLE
AND DRIER SO WILL GO AHEAD AND YANK CURRENT SCHC POPS SUN AFT &
NIGHT AS AM NOT CRAZY FOR THE PROSPECTS AT THIS POINT...THOUGH MODEL
GUIDANCE REMAINS INCONSISTENT AT BEST WITH THE APPROACH OF THIS
LATEST SYSTEM.

MONDAY-THURSDAY...REMNANTS OF WEAK SYSTEM MOVE ACROSS ECFL ON MONDAY
AND WILL INTRODUCE A 20% POP ACROSS THE AREA. FLAT RIDGING WEAKENS
OVER THE AREA ON MONDAY AND WILL CONTINUE TO SEE A ZONAL FLOW
PATTERN ALOFT THROUGH THE REMAINDER OF THIS PERIOD. NEXT WEAK COLD
FRONT TRIES TO MOVE THROUGH THE AREA WEDNESDAY NIGHT AND LINGER INTO
THURSDAY SO WILL INTRODUCE SCHC POPS FOR THESE TWO PERIODS TOO. WILL
START A GRADUAL WARM-UP ON TUESDAY AND THIS WILL CONTINUE THROUGH
THURSDAY AS TEMPERATURES REACH CLIMO AGAIN BY WEDNESDAY.

&&

.MARINE...SMALL CRAFT WILL NEED TO EXERCISE CAUTION TODAY FOR NE
WINDS OF 15-20KT. HAVE HOISTED A SMALL CRAFT ADVISORY STARTING AT
06Z TONIGHT AS BEGINNINGS OF A LARGE NELY SWELL TRAIN BEGIN TO
AFFECT THE EC FL COASTAL WATERS. SAT-TUE...TIGHT PRESSURE GRADIENT
FROM COMBINED RIDGE AXIS ALONG THE EAST COAST AND AREA OF LOW
PRESSURE ACROSS THE WESTERN ATLANTIC WILL CHANNEL BREEZY NORTHEAST
WINDS (20+ KTS) ACROSS THE AREA THROUGH SUNDAY. WILL CONTINUE A
SMALL CRAFT ADVISORY FOR BOTH LEGS INTO SUNDAY AFTERNOON FOR WINDS
AND SEAS. WINDS WILL BEGIN TO SLACKEN SUNDAY EVENING AND WILL
CONTINUE THE SCA FOR HAZARDOUS SEAS WELL INTO MONDAY AS THE
PERSISTENT NORTHEAST SWELL REMAINS. VERY HAZARDOUS BOATING
CONDITIONS WILL EXIST THIS WEEKEND INTO EARLY NEXT WEEK ALONG THE
SHORELINE AND ACROSS THE INTRACOASTAL WATERWAYS AS LARGE SWELLS
EMANATE FROM A STRONG LOW PRESSURE AREA IN THE OPEN ATLANTIC. WAVE
WATCH CONTINUES TO TREND VERY HIGH 10-12 FT SEAS.

AN ENHANCED RIP CURRENT RISK WILL BEGIN THIS WEEKEND AND LAST INTO
EARLY NEXT WEEK WITH THE PERSISTENT SWELL AND DOMINANT WAVE PERIODS
INCREASING TO 11-13 SECONDS.

&&

.AVIATION...VFR...EXCEPT FOR LCL SMOKE LYR FM AROUND KTIX TO KCOF
DRIFTING SSW EARLY THIS MORNING.

&&

.FIRE WEATHER...HAVE UPGRADED MOST OF WATCH AREA FOR TODAY TO A RED
FLAG FOR LOW RHS COMBINED WITH NE WINDS 15-20 MPH...INCREASING
CONCERN FOR RAPID SPREAD OF ANY NEW OR EXISTING WILDFIRES. BREEZY
NORTHEAST FLOW WILL CONTINUE THIS WEEKEND AS THE PRESSURE GRADIENT
REMAINS TIGHT BETWEEN AN AREA OF LOW AND HIGH PRESSURE. ONSHORE FLOW
WILL BEGIN TO DIMINISH THE LOW DURATION RH THREAT SATURDAY...
HOWEVER...WILL GO AHEAD WITH A FIRE WX WATCH FOR LAKE...WESTERN
ORANGE AND WESTERN OSCEOLA COUNTIES THIS DAY. WITH THE CONTINUED
ONSHORE FLOW...NOT EXPECTING LONG DURATIONS OF LOW RH FOR SUNDAY
THROUGH TUESDAY AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  60  77  61 /   0   0   0   0
MCO  84  59  80  59 /   0   0   0   0
MLB  80  62  77  62 /   0   0   0   0
VRB  80  63  79  62 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

...SMALL CRAFT ADVISORY 06Z SAT FLAGLER BEACH-JUPITER INLET OUT
    TO 60NM.
...RED FLAG WARNING THIS AFTN LAKE/SEMINOLE/ORANGE/OSCEOLA AND
    INTERIOR VOLUSIA COUNTIES.
...FIRE WX WATCH SAT FOR LAKE/WRN ORANGE/WRN OSCEOLA COUNTIES.

&&

SHORT TERM...GLITTO
LONG TERM....SEDLOCK
Hazardous weather outlook, Apr 27, 10:19 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1019 PM EDT THU APR 27 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
281000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1019 PM EDT THU APR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT

...DENSE FOG/SMOKE IMPACT...
LINGERING SMOKE FROM THE FIRE NEAR PORT SAINT JOHN IN BREVARD
COUNTY MAY REDUCE VISIBILITIES OVER CENTRAL BREVARD OVERNIGHT AND
EARLY FRIDAY. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION ON
ROADWAYS IN THE AREA SOUTH OF PORT SAINT JOHN DUE TO THE
POSSIBILITY OF LOWER VISIBILITY IN SMOKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDS ARE FORECAST TO VEER FROM NORTHEAST TO EAST FRIDAY THROUGH
SATURDAY AND INCREASE TO 15 TO 20 KNOTS OVER THE COASTAL WATERS.
ADDITIONALLY...NORTHEAST SWELLS ARE FORECAST TO BUILD FRIDAY
THROUGH MONDAY...WITH COMBINED SEA HEIGHTS REACHING 5 TO 7 FEET
NEAR SHORE AND UP TO 9 FEET OFFSHORE BY SATURDAY.

LOW AFTERNOON HUMIDITIES AND NORTHEAST WINDS OF 15 TO 20 MPH
FRIDAY WILL LEAD TO INCREASED FIRE SENSITIVITY...ESPECIALLY OVER
THE INTERIOR SECTIONS IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:28 AM EDTFire Weather WatchMLBLake, Orange, Osceola24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.